Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Is swelling in knee caused due to rupture of blood vessel?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
I had large swelling inside my left knee had a doppler test to rule out blood clot 1/24 1/30 still experiencing some pain and swelling . black and blue and travelled down to my ankle 2/1 still with me some improvement Do you beleive i burst a blood vessel? What action should be taken at this time>? XXXXXXX XXXX
Posted Fri, 21 Feb 2014 in General Health
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Unlikely to be artery rupture Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Rupture of blood vessel especially an artery will cause expanding swelling and throbbing pain. Black and blue discolouration is likely to be due to superficial thrombophlebitis. Exact diagnosis will depend on visual examination. Clinical picture will be helpful. In the meantime I would suggest you the following 1. Limb elevation by placing pillow under the leg while sleeping will be helpful 2. Analgesic like Ibuprofen will be helpful to relieve pain. I would suggest you getting back to me with clinical photograph and details of the scan report. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor